Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Weaning off of Kepra. On Topiramate. Having daily blank outs. Normal?

Hi, my son is weaning off of Keppra, is taking 250 mg 2x a day. He is also on topiramate 400 mg per day. We had to take him off the keppra as he is a university student and could not function at all. During this stage of the drug reduction of keppra he is having daily blank outs . I guess my question is this normal? He has 3 more days of keppra and will done with it, but remain on the topiramate
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. I believe that Keppra is not a medication that would have any side effects when you are being weaned off of it. If you are having daily blackouts it probably is due to another reason. Please have yourself checked by a doctor to see if you have vasovagal syncope, orthostatic hypotension, low blood sugar or another condition that may be causing you to have this effect. Another reason may be that your topiramate levels have increased, a side effect of which is daytime drowsiness, which you have to check with you doctor to see if you need to lower the dose of the medication. Either ways a phone call to your doctor's office to set up an appointment and let them know what is happening will be a good idea.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor